MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMP RVS TRAY CO 44MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number 115370
Medical Device Problem Codes Material Erosion (1214); Naturally Worn (2988)
Health Effect - Clinical Codes Erosion (1750); Failure of Implant (1924); Pain (1994); Joint Dislocation (2374); Osteolysis (2377); Osteopenia/ Osteoporosis (2651); Metal Related Pathology (4530)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right shoulder reverse total shoulder arthroplasty approximately seven (7) years and (b)(6) ago, subsequently, the patient underwent a revision surgery due to metalosis of the implants.The patient is scheduled for a second revision surgery in approximately three (3) weeks to implant custom implants and complete the revision.
 
Additional Manufacturer Narrative
(b)(4) multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01268, 0001825034-2023-01270, 0001825034-2023-01271, 0001825034-2023-01272, 0001825034-2023-01273, 0001825034-2023-01274, 0001825034-2023-01283.D10: medical products: item#: 115310, comp rvrs shldr glnsp std 36mm; lot#: 293460, item#: ep-115393, e1 44-36 std hmrl brng; lot#: 520070, item#: 115396, comp rvs cntrl 6.5x30mm st/rst; lot#: 583320, item#: 180550, comp lk scr 3.5hex 4.75x15 st; lot#: 365550, item#: 180553, comp lk scr 3.5hex 4.75x30 st; lot#: 890170, item#: 180557, comp nlk scr 3.5hex 4.75x15 st; lot#: 540130, item#: 010000589, comp rvrs 25mm bsplt ha+adptr; lot#: 697110.H3: product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a patient had a right reverse total shoulder arthroplasty.Subsequently, the patient began to experience pain, mechanical instability, and a clunking sensation.Radiographic imaging displayed disassociation of the implant and the patient underwent a revision surgery approximately seven and half years after the initial surgery.During the surgery it was found that there was severe metallosis throughout the joint and wear to the implant, and erosion and severe osteolysis to the glenoid.Due to bone stock of the glenoid the surgeon performed the first stage of a two-stage revision surgery.All implants were revised except for the humeral stem as it was well fixed and a antibiotic spacer was placed until the stage two revision could be completed.All implants were revised except the humeral stem as it was well fixed, and an antibiotic spacer was implanted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01268-1 , 0001825034-2023-01270-1, 0001825034-2023-01271-1, 0001825034-2023-01272-1, 0001825034-2023-01273-1, 0001825034-2023-01274-1, 0001825034-2023-01283-1.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay corrected information.Upon reassessment of the reported event, it was determined that the product was not the direct cause of the event.The initial report should be voided.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP RVS TRAY CO 44MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17072920
Report Number0001825034-2023-01269
Device Sequence Number12285807
Product Code PHX
UDI-Device Identifier00880304543201
UDI-Public(01)00880304543201(17)251230(10)417500
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K193373
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2025
Device Model Number115370
Device Catalogue Number115370
Device Lot Number417500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/07/2023
12/12/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date06/29/2023
12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/30/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale